Alert archive / Utah / Red Flag Warnings in 2018
Red Flag Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 28, 2018, 3:00 PM MDT for 4 counties in Utah. It took effect at Jul 29, 2018, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2018, 3:00 PM MDT (21:00 UTC)
- In effect from
- Jul 29, 2018, 12:00 PM MDT
- Expired
- Jul 29, 2018, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Duchesne County, UT, Emery County, UT, Wasatch County, UT
The radar
The Salt Lake City radar (KMTX), 217 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -349 J/kg
- Mixed-layer LCL
- 3431 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689 WWUS85 KSLC 282100 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 300 PM MDT Sat Jul 28 2018 UTZ482>484-290600- /O.NEW.KSLC.FW.W.0016.180729T1800Z-180730T0300Z/ Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 300 PM MDT Sat Jul 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 483 AND 484... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 9 PM MDT Sunday. * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ479-480-488-493-290600- /O.EXT.KSLC.FW.W.0015.000000T0000Z-180730T0300Z/ Wasatch Mountains-Uinta Mountains-Manti National Forest- Central Utah Mountains- 300 PM MDT Sat Jul 28 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479...480... 488 AND 493... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 488 Manti National Forest and Fire Weather Zone 493 Central Utah Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
032 WWUS85 KSLC 290434 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 1034 PM MDT Sat Jul 28 2018 UTZ479-480-488-493-291900- /O.CON.KSLC.FW.W.0015.000000T0000Z-180730T0300Z/ Wasatch Mountains-Uinta Mountains-Manti National Forest- Central Utah Mountains- 1034 PM MDT Sat Jul 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479...480... 488 AND 493... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 488 Manti National Forest and Fire Weather Zone 493 Central Utah Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482>484-291900- /O.CON.KSLC.FW.W.0016.180729T1800Z-180730T0300Z/ Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 1034 PM MDT Sat Jul 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
486 WWUS85 KSLC 290936 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 336 AM MDT Sun Jul 29 2018 UTZ489-292300- /O.EXA.KSLC.FW.W.0016.180729T1800Z-180730T0300Z/ San Rafael Swell- 336 AM MDT Sun Jul 29 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ479-480-488-493-292300- /O.CON.KSLC.FW.W.0015.000000T0000Z-180730T0300Z/ Wasatch Mountains-Uinta Mountains-Manti National Forest- Central Utah Mountains- 336 AM MDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479... 480...488 AND 493... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 488 Manti National Forest and Fire Weather Zone 493 Central Utah Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5-10 percent valleys and and 10-15 percent mountains this afternoon. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482>484-292300- /O.CON.KSLC.FW.W.0016.180729T1800Z-180730T0300Z/ Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau- 336 AM MDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482...483 AND 484... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 483 Southern Ashley National Forest and Fire Weather Zone 484 Tavaputs Plateau. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
250 WWUS85 KSLC 292023 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 223 PM MDT Sun Jul 29 2018 UTZ479-480-488-493-300300- /O.CON.KSLC.FW.W.0015.000000T0000Z-180730T0300Z/ Wasatch Mountains-Uinta Mountains-Manti National Forest- Central Utah Mountains- 223 PM MDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 479... 480...488 AND 493... * AFFECTED AREA...Fire Weather Zone 479 Wasatch Mountains...Fire Weather Zone 480 Uinta Mountains...Fire Weather Zone 488 Manti National Forest and Fire Weather Zone 493 Central Utah Mountains. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5-10 percent valleys and and 10-15 percent mountains this afternoon. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ482>484-489-300300- /O.CON.KSLC.FW.W.0016.000000T0000Z-180730T0300Z/ Western Uintah Basin-Southern Ashley National Forest- Tavaputs Plateau-San Rafael Swell- 223 PM MDT Sun Jul 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 482... 483...484 AND 489... * AFFECTED AREA...Fire Weather Zone 482 Western Uintah Basin... Fire Weather Zone 483 Southern Ashley National Forest...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5-10 percent this afternoon. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is strongly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 28, 10:18 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 28, 10:18 AM MDT, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1018 AM MDT Sat Jul 28 2018
.SYNOPSIS...High pressure will remain across the region into early
next week.
&&
.DISCUSSION...Showers and occasional thunderstorms continue to
cross far southeastern portions of the CWA late this morning. This
activity will end over the next few hours.
High pressure will remain in place across the Desert Southwest.
While a drying trend is noted across Utah...CAMs indicate
sufficient instability will develop this afternoon/evening for
another round of convection, primarily from SLC south and east.
The best chance for thunderstorms will be across the central and
southern Utah mountains and adjacent valleys. Sufficient deep
layer shear exists for at least occasional small hail and gusty
winds. A relatively dry sub-cloud layer should keep the threat of
flash flooding low for most areas...though can't rule out
localized flash flooding for the most prone locations across
southeastern Utah with a stronger thunderstorm.
Updated the forecast to adjust pops toward current radar and CAMS
trends and updated related fields. Otherwise, going forecast is on
track.
&&
.AVIATION...The SLC terminal will see VFR conditions throughout the
day with some scattered clouds. Southeast winds are expected to
shift to the northwest between 17Z and 19Z. There is a 20 percent
chance that showers in the vicinity of the terminal will result in a
period of gusty and/or erratic winds later this afternoon or early
this evening.
&&
.FIRE WEATHER...Gusty winds and low humidities will bring critical
fire weather conditions to the northern and central mountains of
Utah today. Expect another round of thunderstorms to develop
across much of the state. Given the drier conditions across
portions of western and northern Utah...these thunderstorms may
contain erratic and gusty microburst winds.
Drier air will continue to build south and east Sunday...reducing
the threat for any thunderstorms. Winds may be strong enough for
at least isolated critical fire weather conditions again Sunday
afternoon and evening. The next monsoon surge looks to set up mid
to late week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT this evening for UTZ479-480-488-
493.
Excessive Heat Warning until 10 PM MDT this evening for UTZ019.
WY...Red Flag Warning until 8 PM MDT Saturday for WYZ277.
&&
Kruse/Traphagan
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 28, 9:12 AM MDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 912 AM MDT Sat Jul 28 2018 UTZ001>016-019>021-517-518-WYZ021-291300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 912 AM MDT Sat Jul 28 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Hot temperatures will remain in place across much of the area today. Thunderstorms are expected to develop once again across portions of the outlook area. Gusty winds will be possible with these thunderstorms. Heavy rainfall will also be possible with thunderstorms across eastern Utah, with the potential for isolated flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms will bring the potential for locally heavy rainfall and isolated flash flooding Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:23 AM MDT | Red Flag Warning | SLC | Beaver, Cache, Carbon, Duchesne, Emery, Garfield and 12 more | 36 hr |
Nearby
Red Flag Warnings in Utah, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.